Meds, Mind, Body & Benefits > Mental Health & HIV

1 week on Atripla and I want to die

(1/2) > >>

Pricho01:
I am really hoping someone can tell me if they have had the same experience... I woke up this morning and just felt SO down. So down that I am thinking about committing suicide....

I have had two major attempts in the last 12 months....but this is the lowest I have felt for a long time!

Has anyone else had this kind of reaction - I mean I am sitting here typing this and bloody crying.... just so down.... is it Atripla or my stupid head??????

mecch:
If you have had two passes at suicide before starting Atripla, then perhaps you can't lay all the feelings today on Atripla. Rather, sounds like you have been depressed and suicidal for quite some time, which has been activated and worsened with the new medicine. 

You need to call your doctor Monday, about the Atripla and the feelings.  And maybe go to an emergency room today and tell them you feel in a suicidal black hole.  At least, contact someone - family or friend or anyone really to come be with you right away. 

How were your last suicide attempts followed up - any psychological therapy or drug therapy? 

Miss Philicia:
Did the doctor who prescribed you Atripla know of your previous suicide issues? Knowing the potential CNS (central nervous system) issue with this medication I would think they would have not recommended this medication to you and instead have put you on one of the other recommended regimens.

jkinatl2:

--- Quote from: Pricho01 on August 25, 2012, 10:09:43 PM ---I am really hoping someone can tell me if they have had the same experience... I woke up this morning and just felt SO down. So down that I am thinking about committing suicide....

I have had two major attempts in the last 12 months....but this is the lowest I have felt for a long time!

Has anyone else had this kind of reaction - I mean I am sitting here typing this and bloody crying.... just so down.... is it Atripla or my stupid head??????

--- End quote ---

PLEASE call your doctor RIGHT AWAY.

You are likely suffering from a COMMON CNS (Central Nervous System) reaction to one of the components to Atripla - and with a history of major depression and suicide attempts you NEVER should hae been prescribed the stuff in the FIRST PLACE.

It's NOT YOU.

It's the DRUG.

Look, I don't normally say this about HAART, but this regimen - and more importantly, this drug (In the US it's called Sustiva. The technical name is Efavirenz and it is a crucial part of Atripla) can cause suicidal ideations. It caused this in me. Out of nowhere, too.

STOP TAKING THE DRUG. CALL 911/your emergency suicide hotline - and check yourself into a hospital for suicidal ideations if this doesn't stop before you can see your doctor MONDAY.

You are literally playing Russian Roulette with your life with every new Atripla you take.

And while you are at it, you might think about changing doctors. Anyone who knows their patient's history of mental disease and still prescribes Atripla is doing so out of financial reasons, and not out of regard for you, the patient. OR s/he does not believe the side effect is real, which also makes him/her ineffective. If you have been fully honest with your doctor, you should not be given a drug with such well known and potentially dangerous side effects.

PLEASE take this seriously, and DO NOT for an INSTANT blame yourself.


Pricho01:
Thanks for replying = and yes my Dr knew about my depression and attempts - just didn't expect the FORCE of the feeling when I woke up today. My sister is coming over... thank god. But I'm truly surprised at the depth of the feeling! Is this normal to feel it so deep.....???? Knocking me around..... Wow never thought a pill could do this...

Navigation

[0] Message Index

[#] Next page

Go to full version